Georgia, 2008Tornado and Flash Flooding in Georgia, December 10 to 13, 2008
December 10 to 13, 2008 · NWS FFC · 17 events in 17 counties and zones
A very deep upper trough, located across the central United States, moved very slowly toward the eastern states between December 10th and December 11th. Deep southwest flow aloft and at the surface provided the area with copious Gulf moisture.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $643,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very deep upper trough, located across the central United States, moved very slowly toward the eastern states between December 10th and December 11th. Deep southwest flow aloft and at the surface provided the area with copious Gulf moisture. Temperatures were unseasonably warm. A slow moving Pacific frontal system accompanied the upper-level trough and moved across the area from west to east during the two-day period. Slow moving, heavy rain and thunderstorms accompanied the upper trough and frontal system. Repeated rounds of heavy rain resulted in widespread flooding and some flash flooding across northwest Georgia counties, where four to five inches of rain fell in the two-day period, as well as in some central Georgia counties, where up to six inches of rain fell in the Sumter and Webster county areas. Several creeks, streams, and smaller rivers rose above flood stage in northwest and the southwestern parts of central Georgia during a three day period from the 10th to the 13th. Isolated severe thunderstorms were also noted at the beginning of the event, including one which spawned a brief EF0 tornado in Haralson county early on the 10th causing damage to a high school.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 9, 10:05 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 9, 10:05 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EST TUE DEC 9 2008
.UPDATE...
ADDED A MENTION OF THUNDER IN THE NORTHWEST TONIGHT AFTER MIDNIGHT.
EXPECTING ELEVATED CONVECTION AS MAIN BAND OF PRECIPITATION PUSHES
INTO THE STATE. THIS SHOULD RESULT IN LOCALLY HEAVY RAIN AND RUMBLES
OF THUNDER AT TIMES. STRONG WINDS ABOVE THE SURFACE WILL LIKELY
CAUSE GUSTS OF AROUND 40 MPH IN THE HIGHER ELEVATIONS OF NORTH
GEORGIA...SO WE WILL CONTINUE WITH THE WIND ADVISORY.
&&
(PREVIOUS DISCUSSION...)
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
WITH HIGH PRESSURE TO THE EAST...LOW LEVEL WARM ADVECTION HAS
ALLOW FOR MILD TEMPERATURES THIS AFTERNOON UNDER AMPLE SUNSHINE.
WITH ANY REMAINING WEDGE OUT OF THE CWA...FRONT APPROACHING FROM
THE WEST WILL BE THE MAIN FEATURE OVER THE NEXT 24 HOURS. WINDS
SHOULD REMAIN 10 MPH OR GREATER OVERNIGHT...AND WITH POWERFUL LLJ
OF 60+ KTS SLIDING IN FROM THE WEST...ATMOSPHERE SHOULD REMAIN
WELL MIXED AND VERY WARM TONIGHT. WILL KEEP WIND ADVISORY UP
OVERNIGHT FOR THE MOUNTAINS...WHERE GUSTS OF 30+ MPH SHOULD BE
COMMON. HAVE WENT WITH MUCH WARMER NAM FOR LOWS...AND EVEN BUMPED
TEMPERATURES AN ADDITIONAL DEGREE OR TWO IN SOME AREAS...BASED ON
HIGHER THAN PROJECTED DEW POINTS AND WARMER THAN ANTICIPATED
TEMPERATURES THIS AFTERNOON. WIDE BAND OF CONVECTION MOVING INTO
TENNESSEE VALLEY ALONG STRONG COLD FRONT WILL SLOWLY APPROACH THE
NORTHWEST CORNER OVERNIGHT...BUT MAIN PRECIPITATION OVERNIGHT WILL
COME FROM ISENTROPIC LIFT COMBINED WITH RICH GULF MOISTURE POURING
IN FROM THE GULF WELL AHEAD OF THE FRONT.
TOMORROW...WIDESPREAD SHOWERS ANTICIPATED AHEAD OF THE MAIN FRONT
BAND OF PRECIPITATION...WITH WILL MOVE ACROSS THE NORTHWEST CWA
EARLY IN THE DAY AND RESIDE NE TO SW ACROSS CENTRAL GEORGIA LATER
IN THE DAY. HIGH PRECIPITABLE WATER VALUES AND SLOW PROGRESSIVE OF
FRONT AND ASSOCIATED UPPER LOW SHOULD LEAD TO SIGNIFICANT RAIN
TOTALS...WITH 1 TO 3 INCHES POSSIBLE OVER SOME AREAS OF THE STATE.
HAVE INTRODUCED POSSIBLE HEAVY RAIN FOR WEDNESDAY INTO
THURSDAY...BUT NO FFW AT THIS TIME. INTRODUCED THUNDER
AREAWIDE...AS CAPES SHOULD BE DECENT...AND SHEAR LOOKS IMPRESSIVE. KEPT
TEMPERATURES AGAIN ON THE HIGH SIDE OF GUIDANCE TOMORROW. ANY
BREAKS SIGNIFICANT BREAKS IN THE CLOUDS OVER MIDDLE GEORGIA WOULD
ALLOW TEMPS TO RISE ABOVE GUIDANCE INTO THE UPPER 70S. FOR NORTH
GEORGIA...MAX TEMPS HIGHLY DEPENDENT ON TIMING OF
PRECIPITATION...AND NW GEORGIA MAY START TO SEE TEMPS DROP THROUGH
THE 50S DURING THE DAY IF THE SURFACE FRONT CAN PUSH ENOUGH
EASTWARD.
AFTER TOMORROW...MODELS DIVERGE ON SOLUTIONS AND THURSDAYS
FORECAST IS HIGHLY UNCERTAIN. AN UPPER LOW SHOULD DEVELOP SOMEWHERE
ALONG THE NORTHERN GULF COAST AND PUSH NORTHWARD. GFS AND NAM PUSH
THE LOW NORTHWARD ALONG THE AL/GA BORDER...WHILE ECMWF TRACKS IT
NORTHEASTWARD ACROSS CENTRAL GEORGIA. THE GFS KEEPS THE FRONT
ACROSS OUR CWA...WITH MUCH OF THE AREA IN THE WARM SECTOR. NAM
LETS THE FRONT MOVE COMPLETELY THROUGH THE AREA. FOR NOW...HAVE
WENT MORE WITH THE GFS...WITH COOLER TEMPERATURES ON
THURSDAY...BUT KEEPING THE COLD SUBFREEZING 850 MB AREA WELL WEST
OF GEORGIA. PRECIPITATION SHOULD REMAIN WIDESPREAD...BUT INTENSITY
WILL DEPEND ON THE LOCATION OF THE UPPER LOW. WILL KEEP CONVECTION
CONFINED TO CENTRAL GEORGIA ON THURSDAY.
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS COMING BACK IN LINE FRIDAY INTO THE WEEKEND...SHOWING A
SURFACE HIGH BUILDING IN AND A MORE ZONAL TAKING SHAPE ALOFT. WITH
EASTERLY FLOW AND A BIT OF WEDGING...TEMPERATURES REMAIN BELOW
CLIMATOLOGICAL NORMAL THROUGH MOST OF THE EXTENDED.
23
&&
.AVIATION...
STRONG SOUTHERLY LOW LEVEL JET WILL INCREASE MOISTURE ACROSS GA
OVERNIGHT. RAIN WILL INCREASE OVER THE STATE TONIGHT...WITH HEAVIER
RAIN MOVING INTO THE AREA TOMORROW. CEILINGS WILL REMAIN MVFR THIS
EVENING...LOWERING TO IFR AFTER 06Z AND REMAINING THERE THROUGH
WEDNESDAY. VISIBILITY 3 TO SM IN RAIN WITH SOME LOCAL AREAS LOWER IN
HEAVIER SHOWERS. ISOLATED CONVECTION DEVELOPING TOWARD DAYBREAK.
WINDS SOUTHEAST 10 TO 15KT OVERNIGHT WITH SOME HIGHER GUSTS TO 20 TO
25KT DUE TO STRONG LOW LEVEL JET. WINDS SOUTH TO SOUTHWEST 10 TO
15KT WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 55 65 50 54 38 / 80 100 90 90 30
ATLANTA 56 64 50 50 35 / 90 100 80 80 20
BLAIRSVILLE 50 57 47 51 33 / 100 100 70 70 30
CARTERSVILLE 59 62 47 50 34 / 100 100 70 70 20
COLUMBUS 61 69 55 55 36 / 70 100 90 70 20
GAINESVILLE 52 60 50 51 37 / 90 100 80 90 30
MACON 58 72 57 58 37 / 40 80 90 80 20
ROME 57 61 47 48 35 / 100 90 70 70 20
PEACHTREE CITY 56 64 52 52 35 / 90 100 90 80 20
VIDALIA 60 74 60 65 45 / 20 60 70 70 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.
&&
23/41/15
Hazardous weather outlook, Dec 10, 1:04 AM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 AM EST WED DEC 10 2008
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
104 AM EST WED DEC 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...OVERNIGHT
ISOLATED THUNDERSTORMS POSSIBLE AND STRONG GUSTY WINDS EXPECTED
ACROSS PORTIONS OF NORTH GEORGIA REST OF TONIGHT.
.SYNOPSIS...
A WARM FRONT STRETCHING ACROSS NORTH CENTRAL GEORGIA WILL CONTINUE
TO DRIFT NORTHWARD AS A COLD FRONT MOVES EAST FROM THE TENNESSEE
AND LOWER MISSISSIPPI RIVER VALLEY REGION.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND WIND GUSTS
OF 30 TO 40 MPH.
.DISCUSSION...
WINDS WILL CONTINUE TO BE GUSTY ACROSS PORTIONS OF NORTH GEORGIA
OVERNIGHT...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE NORTHEAST
GEORGIA MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF NORTH GEORGIA A COLD FRONT MOVES EAST FROM THE LOWER
MISSISSIPPI VALLEY. WITH CAPES LESS THAN 500 AND LIFTED INDICIES
FROM ZERO TO MINUS 1...THUNDERSTORMS ARE EXPECTED TO STAY BELOW
SEVERE LIMITS AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA WEDNESDAY AND WEDNESDAY NIGHT...AND ACROSS CENTRAL
GEORGIA THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
DURING THE REST OF THE PERIOD AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT.
In the hours before
Special weather statement, Dec 10, 2:40 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 AM EST WED DEC 10 2008
GAZ001>003-100815-
240 AM EST WED DEC 10 2008
...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND HEAVY RAIN IN
DADE...WALKER AND CATOOSA COUNTIES UNTIL 315 AM EST...
AT 238 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RISING FAWN...MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH AND HEAVY RAIN ARE LIKELY AS THIS STORM MOVES
ACROSS DADE...WALKER AND CATOOSA COUNTIES. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE WILDWOOD...RISING FAWN...NEW ENGLAND
...CLOUDLAND STATE PARK...TRENTON...HINKLES...DAVIS CROSSROADS
...ROSSVILLE...LOOKOUT MOUNTAIN ...LINWOOD...LA FAYETTE AND
CHICKAMAUGA.
Event by event
7 thunderstorm wind, 4 flood, 3 heavy rain, 2 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Dade
- When
- December 10, 2:41 AM EST to 2:47 AM EST
- Where
- Dade County, Wildwood to Rising Fawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.970, -85.400
The Dade County Emergency Management Director reported that thunderstorm winds blew siding off a home, a trestle off a barn, and at least 14 trees down across the county.
Thunderstorm Wind, Walker
- When
- December 10, 3:35 AM EST to 3:42 AM EST
- Where
- Walker County, Cedar Grove to Rock Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 34.720, -85.420
The Walker County 911 Center reported that up to 10 trees were blown down across the county from thunderstorm winds.
Flash Flood, Chattooga
- When
- December 10, 6:57 AM EST to 10:54 AM EST
- Where
- Chattooga County, 0.31 mi NE of Perennial to 1.75 mi SW of Lyerly
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.453, -85.416
The Chattooga County 911 Center reported stream and creek flash flooding in at least four different locations. At least a foot of water was flowing over Ragland Road from a stream two miles southwest of Lyerly. At least six inches of water was flowing over Spring Creek Road from Spring Creek three miles southeast of Trion. At least six inches of water was flowing over Hair Lake Road from Raccoon Creek three miles northwest of Summerville. Finally, six inches of water was flowing over Fish Hatchery Creek Road from a stream four miles west-southwest of Summerville. Although several roads in the area were closed because of the high water, damage was limited to debris removal.
Tornado, Haralson
- When
- December 10, 7:41 AM EST to 7:42 AM EST
- Where
- Haralson County, 3 mi ENE of Tallapoosa to 3.1 mi ENE of Tallapoosa
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $600,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.767, -85.232
A damage survey conducted by the National Weather Service Forecast Office in Peachtree City, GA concluded that a brief EF0 tornado touched down at the Haralson County High School, approximately three miles east-northeast of Tallapoosa. The tornado traveled on the ground between 100 and 150 yards with a maximum path width of 50 yards. The main classroom building suffered the majority of the damage, where a heating and air conditioning unit was blown off the roof and into the adjacent parking lot, causing minor damage to a few cars. A few windows were also broken and an outdoor scoreboard was destroyed. Several small trees on the campus were snapped, including one which fell onto the visitor's bleachers.
Heavy Rain, Cobb
- When
- December 10, 8:45 AM EST to 9:15 AM EST
- Where
- Cobb County, Kennesaw to 3.89 mi SE of Harryat
- Reported by
- Amateur Radio
- Coordinates
- 34.020, -84.620
An amateur radio operator relayed a report of street and highway flooding at Morris Mill Road and Howell Road. All lanes of Interstate-75 were blocked in this area because of high water, except the HOV lane. Heavy rain of 1.0 to 1.5 inches fell in about one hour across much of Cobb county as a line of heavy thunderstorms traversed the area during this time frame.
Heavy Rain, De Kalb
- When
- December 10, 9:30 AM EST to 10:00 AM EST
- Where
- De Kalb County, Chamblee to Panthersville
- Reported by
- Amateur Radio
- Coordinates
- 33.880, -84.300
An amateur radio operator relayed a report of street and highway flooding on Interstate 85 at Shallowford Road. Water was reported to be eight to twelve inches deep on the interstate. Rainfall of 1.0 to 1.5 inches fell across much of western DeKalb county in about one hour as a line of heavy thunderstorms traversed the area during this time frame.
Flash Flood, Gilmer
- When
- December 10, 10:50 AM EST to 12:00 PM EST
- Where
- Gilmer County, 0.7 mi SE of Ellijay to 2.22 mi N of Yukon
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.694, -84.470
The Gilmer County Emergency Management Director reported that two areas in the county suffered from flash flooding. At least six inches of water from a local stream was flowing over Yukon Road just north of Scarlett Drive. Approximatly $1000 of erosion damage was observed to the asphalt road. Further east, another flash flood was observed when flood waters from Holden Creek tore out a 10 by 12 foot section of Big Creek Road just west of Pisgah Road. Damage to the road was estimated to be $5000.
Flood, Forsyth
- When
- December 10, 5:30 PM EST to December 11, 12:00 AM EST
- Where
- Forsyth County, 0.82 mi NNW of Heardville to 0.62 mi NW of Heardville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.291, -84.234
The Forsyth County Emergency Management Director reported that minor flooding occurred along portions of Yellow Creek and Settingdown Creek between Wallace-Tatum and Hurt Bridge Roads. Damage was confined to minor debris cleanup.
Flood, Crisp
- When
- December 11, 12:57 AM EST to 12:30 PM EST
- Where
- Crisp County, 2.11 mi SSW of Lamb Town to 1.05 mi ENE of Cordele Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.992, -83.735
The Crisp County Emergency Management Director reported that several creeks and streams across the county exceeded bank full and resulted in minor flooding. Six to seven inches of rain fell across this area in less than 24 hours. Some urban areas also experienced street flooding as well. At least two roads, including a portion of Georgia Highway 257, had to be closed because of water flowing over the roads. Damage was limited to minor debris cleanup.
Heavy Rain, Wilcox
- When
- December 11, 12:57 AM EST to 10:30 AM EST
- Where
- Wilcox County, Seville to Pineview
- Reported by
- County Official
- Coordinates
- 31.970, -83.600
The Wilcox County 911 Center reported that some water was flowing over a road in one spot. The western part of the county received three to four inches of rain in less than 24 hours.
Thunderstorm Wind, Pike
- When
- December 11, 8:35 AM EST to 8:55 AM EST
- Where
- Pike County, Molena to Williamson
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 33.020, -84.500
The Zebulon Newspaper reported that a few trees and several tree limbs were blown down across the county when a line of thunderstorms moved through the county from southwest to northeast. A couple of roads were blocked by downed trees.
Thunderstorm Wind, Pulaski
- When
- December 11, 8:53 AM EST to 8:58 AM EST
- Where
- Pulaski County, 2 mi NE of Hawkinsville to 3 mi NE of Hawkinsville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -83.446
The Pulaski County Emergency Management Director reported that three trees were blown down northeast of Hawkinsville.
Thunderstorm Wind, Dodge
- When
- December 11, 9:05 AM EST to 9:09 AM EST
- Where
- Dodge County, 2 mi N of Eastman to 2 mi NE of Eastman
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.229, -83.180
WMAZ Television of Macon reported that about three large trees were blown down in northern Dodge county.
Thunderstorm Wind, Jones
- When
- December 11, 9:32 AM EST to 9:35 AM EST
- Where
- Jones County, 2 mi SW of Gray to 2 mi NE of Gray
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.999, -83.554
The Jones County Emergency Management Director reported that three trees were blown down in and around the Gray area.
Thunderstorm Wind, Morgan
- When
- December 11, 10:13 AM EST to 10:15 AM EST
- Where
- Morgan County, Godfrey to 3 mi ENE of Godfrey
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -83.520
The Morgan County Emergency Management Director reported that a few trees were blown down in southern Morgan county near the Putnam county line. U.S. Highway 411 was blocked at the county line.
Flood, Whitfield
- When
- December 11, 10:26 AM EST to December 13, 2:05 PM EST
- Where
- Whitfield County, 1.43 mi SE of Union Point to 1.3 mi SSE of Union Point
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.758, -84.900
The river gage on the Coahulla Creek at Keith's Mill near Dalton recorded that the river rose over 2.5 feet above flood stage during this period. One road was affected by the flooded creek and was closed for some period. Otherwise, damage was confined to minor debris cleanup.
Flood, Dooly
- When
- December 11, 2:15 PM EST to December 12, 9:10 AM EST
- Where
- Dooly County, 2.12 mi W of Byromville to 2.3 mi NW of Byromville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 32.199, -83.936
The river gage on Turkey Creek at Byromville rose above flood stage at 215 pm EST on December 11th and remained above bank full stage until 910 am EST on December 12th. Minor flooding of low lands and agricultural low lands occurred along the creek in this area. Damage was confined to minor debris cleanup.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in New Jersey, December 10 to 12, 2008$1.0 million · 1 event
- Heavy Rain in Virginia, December 10 to 12, 200852 events
- Damaging Winds in Tennessee, December 10, 2008$38,000 · 52 kt wind · 4 events
- Damaging Wind in Florida, December 10, 2008$33,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Alabama, December 10, 2008$20,000 · 50 kt wind · 2 events
- Heavy Snow in Texas, December 10 to 11, 20089 events
- Heavy Rain in North Carolina, December 10 to 12, 20088 events
- Dense Fog in California, December 10 to 13, 20084 events
- Heavy Rain in Maryland, December 10 to 12, 20084 events
- Flash Flooding and Damaging Wind in Tennessee, December 10, 2008$1,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, December 10, 200850 kt wind · 3 events
- Flash Flooding in Alabama, December 10, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140639, 141240, 141236, 140635, 141245, 141246, 141795, 141241, 141242, 141247, 141348, 140666, 140662, 140664, 140906, 141244, 141243.